Georgia, 2025

Hail and Damaging Winds in Georgia, November 8, 2025

November 8, 2025 · NWS FFC · 4 events in 3 counties and zones

A stalled front across central Georgia was the focal point for thunderstorm development throughout the day. Scattered strong thunderstorms developed in an area of enhanced CAPE for the time of year and elevated shear.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A stalled front across central Georgia was the focal point for thunderstorm development throughout the day. Scattered strong thunderstorms developed in an area of enhanced CAPE for the time of year and elevated shear. A couple storms were able to produce large hail throughout the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 8, 6:33 AM EST, 2 hours 27 minutes earlier. Its key messages:

  • Updated at 629 AM EST Sat Nov 8 2025
  • Isolated thunderstorms will be possible again this afternoon across portions of north and central Georgia and again on Sunday across portions of central Georgia. Severe weather is not expected.
  • Freeze Watch is in effect for early Monday morning for portions of western and northern Georgia.
  • A hard freeze is expected Monday night into Tuesday morning across most all of north and central Georgia as very cold air overspreads the area.
  • Flurries are possible in the north Georgia mountains overnight Sunday into early Monday morning. No impacts expected.
Area forecast discussion, Nov 8, 6:33 AM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
633 AM EST Sat Nov 8 2025

...New 12Z Aviation Discussion...

.KEY MESSAGES...
Updated at 629 AM EST Sat Nov 8 2025

 - Isolated thunderstorms will be possible again this afternoon
   across portions of north and central Georgia and again on
   Sunday across portions of central Georgia. Severe weather is
   not expected.

 - Freeze Watch is in effect for early Monday morning for portions
   of western and northern Georgia.

 - A hard freeze is expected Monday night into Tuesday morning
   across most all of north and central Georgia as very cold air
   overspreads the area.

 - Flurries are possible in the north Georgia mountains overnight
   Sunday into early Monday morning. No impacts expected.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 355 AM EST Sat Nov 8 2025

Front is pushing into north Georgia this morning slowly but surely
but already showing signs of stalling as it because increasingly
disconnected from the attendant surface low over the Northeast.
Plenty of moisture has pooled all along it, bringing showers, low
cloud cover, and a few rumbles of thunder this morning across mainly
northern Georgia and the Atlanta metro. These should fade shortly
after sunrise as the forcing pushing the front continues to weaken
and WAA begins to slow, leaving a stalled front somewhere near the I-
20 corridor or possibly further north.

Stalled front will be focus of potential redevelopment later today.
Broad troughing remains over the area despite stronger shortwave
clearing to the northeast. Another potent wave is progged to dive
into the midwest through the day today which will keep a broadly
supported upper level environment in place. Development of a broad
surface low will drive additional moisture advection from the Gulf
that will be pushed up against and over our stalled front. Some
afternoon shower and storm development will be possible across north
and central Georgia, with the primary focus being along the stalled
frontal boundary. One additional bit of uncertainty may be with
afternoon temps, which are likely dependent on whether or not cloud
cover is able to clear enough to allow heating, especially near
where the front stalls. Temperatures could be a few degrees too high
if cloud cover remains.

Rain showers will continue into Saturday night ahead of a very
strong cold front that will be pushing towards the CWA. Front should
sweep into the area on Sunday, bringing with it an Arctic airmass
that will see a pretty sharp gradient of temps from NW to SE across
the state. Highs in the 50s in the NW will be juxtaposed with 80s in
SE central Georgia. This front will provide for some afternoon
thunderstorm potential across SE central Georgia where moist airmass
resides.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 355 AM EST Sat Nov 8 2025

Between Sunday Night and Monday Night a midlevel trough will deepen
as a closed low dives south and swings across the Great Lakes and
Ohio Valley Regions. The coldest air of the season will be filtering
into the region making for a chilly start to the long term period.
While winds are likely to remain elevated during this time current
thinking is CAA will be strong. Thus, temperatures are forecast to
fall quickly Sunday Night into Monday morning. Low temperatures will
range from the mid/upper 20s across North GA (5-10 degrees colder at
the higher elevations in the NE GA mountains) to mid/upper 30s in
areas along and south of Columbus to Macon. With this in mind, a
Freeze Watch has been issued for North GA roughly along and north of
the I-85 corridor for Sunday Night and early Monday morning. Latest
NBM probabilities back this up with a 45-50% chance of temperatures
falling below 32F as far south as the I-85 corridor. If temperatures
continue to trend colder, the watch may be expanded further south
and east. Wrap around moisture combined with these colder
temperatures may lead to flurries across portions of the North GA
mountains. Light accumulation is possible but looks to be confined
to the highest peaks.

Monday is likely to be the coldest day of the week as the forecast
area will be situated at the base of a deepening midlevel trough and
high pressure will be nudging into the region from the west.
Forecast highs will be in the 30s and 40s. Widespread freezing
conditions are still on tap for all of North and Central GA Monday
night and early Tuesday morning. Overnight lows are forecast to be
in the 20s (5-10 degrees colder in the mountains) with 'feels like'
temperatures in the teens to low 20s. Make sure the kiddos are
bundled up for the bus stop! This weekend is the time to make
preparations for the incoming cold -- Remember the 4 P's: Pets,
Pipes, Plants and People.

The closed low and midlevel trough will lift northeast on Tuesday
bringing a return to NW flow. At this time, the remainder of the
week looks quite as surface high pressure settles across the
Southeast. Another shortwave looks to swing across the Great Lakes
Region around mid-week pushing a dry front through the region.
Otherwise, tranquil weather and warming temperatures are forecast
for North and Central GA Tuesday through Friday.

&&

.AVIATION...
(12Z TAFS)
Issued at 629 AM EST Sat Nov 8 2025

IFR to MVFR cigs impacting most sites this morning. At metro TAF
sites, expect some variation between IFR and MVFR for next few
hours, though more commonly IFR than MVFR. Slow improvement
expected into the afternoon. Some uncertainty on if cigs are able
to scatter. Rain showers will again be possible this evening into
the overnight hours. Winds will remain on the west side through
period. Some chance of lower cigs tomorrow morning ahead of
approaching front. Winds tomorrow will be strong at 10-15 kts,
with gusts at or above 20 kts with frontal passage.

//ATL Confidence...12Z Update...
Medium cigs. High all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  59  70  34 /  30  30  10   0
Atlanta         74  59  67  32 /  30  30  10   0
Blairsville     69  50  59  24 /  10  20  10  20
Cartersville    74  56  64  29 /  20  20  10   0
Columbus        79  59  74  35 /  20  20  10   0
Gainesville     74  59  67  32 /  20  20  10  10
Macon           79  59  76  37 /  20  20  20   0
Rome            76  56  64  32 /  20  20  10   0
Peachtree City  75  59  69  31 /  30  30  10   0
Vidalia         82  62  81  40 /  20  10  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late Sunday night through Monday morning for
GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068.

&&

SHORT TERM...Lusk
LONG TERM....07
AVIATION...Lusk
Hazardous weather outlook, Nov 8, 4:27 AM EST, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
427 AM EST Sat Nov 8 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
427 AM EST Sat Nov 8 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Patchy dense fog is possible across portions of north and central
Georgia this morning.

Isolated thunderstorms are ongoing this morning from southern
Atlanta to Athens and will continue to push slowly south before
weakening. Isolated thunderstorms will be possible again this
afternoon across portions of north and central Georgia. Severe
weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated thunderstorms are expected Sunday afternoon evening
across primarily central Georgia. Severe weather is not expected
at this time.

A Freeze Watch is in effect for portions of north Georgia Sunday
night through early Monday morning.

The first widespread hard freeze of the season is expected Monday
night and Tuesday morning. This event will impact all of north
and central Georgia. This weekend is the best time to winterize
any exposed pipes and bring in sensitive plants.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Nov 8, 4:52 AM EST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
452 AM EST Sat Nov 8 2025

GAZ001>009-011>016-019>025-030>035-041>045-081400-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas-
South Fulton-DeKalb-
452 AM EST Sat Nov 8 2025

...PATCHY DENSE FOG THIS MORNING ACROSS NORTH GEORGIA AND THE
ATLANTA METRO...

Some patchy dense fog will restrict visibilities to less than
one mile across parts of north Georgia including metro Atlanta.
The fog should lift after 9 AM.

If driving this morning, slow down, use low-beam headlights and
leave extra distance between you and the vehicle in front of you.

The radar

The Atlanta radar (KFFC), 40 km away, was scanning. The volume nearest the first event began at 13:58 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Pike

When
November 8, 9:00 AM EST to 9:01 AM EST
Where
Pike County, 0.69 mi S of Molena
Measured
1 in hail
Reported by
Public
Coordinates
33.010, -84.500

Public report and photo of quarter size hail in Molena, ga.

Thunderstorm Wind, Jackson

When
November 8, 3:30 PM EST to 3:32 PM EST
Where
Jackson County, 1.64 mi NW of Commerce
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.217, -83.470

Report from the emergency manager of trees and power lines down near tara place in commerce, ga.

Hail, Madison

When
November 8, 4:00 PM EST to 4:01 PM EST
Where
Madison County, 0.91 mi NW of Bluestone
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.180, -83.210

Em reports 1 inch hail on north side of Danielsville near Bluestone.

Thunderstorm Wind, Madison

When
November 8, 4:00 PM EST to 4:02 PM EST
Where
Madison County, 1.34 mi WSW of James Spring
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
34.220, -83.220

Two large trees down along highway 174 in northern madison county near the town of shiloh.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304458, 1304464, 1304459, 1304465.